Decompositions for edge-coloring join graphs and cobipartite graphs

被引:11
作者
Machado, Raphael C. S. [1 ]
de Figueiredo, Celina M. N. [1 ]
机构
[1] Univ Fed Rio Janeiro, COPPE, Rio De Janeiro, Brazil
关键词
Edge-coloring; Chromatic index; Join graph; Cobipartite graph; Core; CHROMATIC INDEX; NP-COMPLETENESS; THEOREM;
D O I
10.1016/j.dam.2009.01.009
中图分类号
O29 [应用数学];
学科分类号
070104 ;
摘要
An edge-coloring is an association of colors to the edges of a graph, in such a way that no pair of adjacent edges receive the same color. A graph G is Class 1 if it is edge-colorable with a number of colors equal to its maximum degree Delta(G). To determine whether a graph G is Class 1 is NP-complete [I. Holyer, The NP-completeness of edge-coloring, SIAM J. Comput. 10 (1981) 718-720]. First, we propose edge-decompositions of a graph G with the goal of edge-coloring G with Delta(G) colors. Second, we apply these decompositions for identifying new subsets of Class I join graphs and cobipartite graphs. Third, the proposed technique is applied for proving that the chromatic index of a graph is equal to the chromatic index of its semi-core, the subgraph induced by the maximum degree vertices and their neighbors. Finally, we apply these decomposition tools to a classical result [A.J.W. Hilton, Z. Cheng, The chromatic index of a graph whose core has maximum degree 2, Discrete Math. 101 (1992) 135-147] that relates the chromatic index of a graph to its core, the subgraph induced by the maximum degree vertices. (C) 2009 Elsevier B.V. All rights reserved.
引用
收藏
页码:1336 / 1342
页数:7
相关论文
共 13 条
[1]   NP-COMPLETENESS OF EDGE-COLORING SOME RESTRICTED GRAPHS [J].
CAI, L ;
ELLIS, JA .
DISCRETE APPLIED MATHEMATICS, 1991, 30 (01) :15-27
[2]  
Chen B. L., 1995, J COMBIN MATH COMBIN, V17, P137
[3]   Edge-colouring of join graphs [J].
De Simone, C ;
de Mello, CP .
THEORETICAL COMPUTER SCIENCE, 2006, 355 (03) :364-370
[4]  
Fiorini S., 1977, Edge-Colouring of Graphs
[5]  
FOURNIER JC, 1977, J MATH PURE APPL, V56, P437
[6]  
Hilton A. J. W., 1996, J COMBIN MATH COMBIN, V21, P97
[7]   THE CHROMATIC INDEX OF A GRAPH WHOSE CORE HAS MAXIMUM DEGREE 2 [J].
HILTON, AJW ;
CHENG, Z .
DISCRETE MATHEMATICS, 1992, 101 (1-3) :135-147
[8]   THE CHROMATIC INDEX OF COMPLETE MULTIPARTITE GRAPHS [J].
HOFFMAN, DG ;
RODGER, CA .
JOURNAL OF GRAPH THEORY, 1992, 16 (02) :159-163
[9]   THE NP-COMPLETENESS OF EDGE-COLORING [J].
HOLYER, I .
SIAM JOURNAL ON COMPUTING, 1981, 10 (04) :718-720
[10]  
Knig D., 1916, Math. Ann, V77, P453, DOI [10.1007/BF01456961, DOI 10.1007/BF01456961]